Al, My doctor recently told me to go up to 1800mg a day. I was taking 900mg. For the last two days I raised it to 1200mg and I feel crappy. I think I feel the loopy feeling you were talking about. My foot still hurts like crazy. Today I am suppose to go up 1500mg and I am scared to death. If 1200 makes me feel like this what is 1500 gonna do. My question to you is does this feeling calm down? I know you said you were at 1200mg, are you feeling any better? Any advice you can give me would be great. Thanks
I hope you don't mind me butting in here, but I would like to offer you my story...and support.
My dosage of Neurontin was recently increased from 1800 a day to 2400. I have been taking it for quite some time now, but I still felt some loopiness when an increase was administered. I guess I have gotten used to the dosage now, I am able to function as normal as my definition of normal is, did that make sense? It has seemed to help with my nerve pain, so far that is. My doctor tried to taper me off of the med before the increase, my nerve pain reared it's ugly head ten fold, so I guess that was a pretty good indication that the Neurontin is working...for me anyway, this is why he increased the dosage and now it is "So far so good" [[I]fingers and toes crossed[/I]].
Are you feeling sleepier than normal? I have past that stage also. Different people react differently to meds, so it is really difficult to say whether or not you will have the same reactions as Al, or myself but if you can tolerate a med, especially one like Neurontin, you will usually stabilize and get used to it after a week or two. There are other meds out there, but for nerve pain, Neurontin is one of the most popular. And, you will have your cynics tell you of a conspiracy theory about why it is so popular, but the research that I have done disputes this theory. But that is only my conclusion.
Thanks Carl. I guess the loopiness just took me by surprise. I have only been on Nuerotin for 3 weeks now. Until recently I felt nothing. I raised my level from 900mg to 1200mg two days ago and today I woke up feeling really strange. I have never felt like this before. Right now I am feeling a little better and trying to decide if I should up it to 1500 mg. The pain in my foot is really bad that is the reason I am taking it. I hear it is a really good drug so I can only hope for the best.
As far as the sleepiness I am tired alot. I am still off work so I am not sure if it is because I am so bored with nothing to do but sleep. I am very hopeful that this will work. Hopefully soon though. Thanks again for your input. Angela
I have been taking 3000 mg for about a year (divided in 4 doses). With each increase, I felt loopy at first, but that would lessen after a few days. It helped to go slow with increases, with no more than 600 mg increase at a time, and staying at that for about 3 days before moving up.
Last edited by StillWater; 10-07-2004 at 05:36 PM.
Angela, sorry it has taken me so long to reply but I was out for a drive in the mountains looking at leaves. I am still at 1200 mg a day and my foot feels much better. I still deal with the loopiness from time to time but it is better than it was. I still occasionally have problems remembering names and I think I am a little more talkative that I was. Mornings are by far the time when I feel affected. I also take 50 mg of amitriptyline at bedtime to help me sleep and I think that contributes. Overall, I am thrilled with the results. Neurontin has turned the pain in my foot down from an 8 to a 2. I have been painting my kitchen this week and have gone for 2 relatively long drives.
I think Carl is right in that in takes a little while for you to kind of adjust to the drug. The loopiness will subside and hopefully you will get some relief from your pain. Please keep us informed. I have been wondering the past few days how you are doing. Hang in there!!!!!
Hey Al, thanks. Question. How long did it take from the time you started taking Nuerotin until you started feeling some relief? I guess I am getting inpatient. I am going to up my dose to 1500mg tonight to see if it will help. So far my foot pain is still between 8-10 especially during the night. I really don't leave the house unless I have to.
I am glad to hear that you are doing so well. That is great. My doctor put me on Bextra also. With all the stuff that is going on with Vioxx I am kind of leary to take it. Well thanks again.
Angela, I did not notice any relief in pain until I got to 300mg 3 times a day. At 1200mg a day I am getting the best relief so far. This is where my doc wanted me to stay at. I had the goofiness right away but it has gotten better. I can totally relate to the foot at night. That is one reason I on the Amitriptyline. It is supposed to help me sleep. Does it bother you foot to have anything touching it? I sleep alot with my foot hanging out of the covers off the edge of my bed. With winter coming, this plan may not work for long.
Hang in there. The loopiness does wane a bit. I cannot say it completely goes away but it is managable. Have a good night. If it weren't for Adult Swim on the Cartoon Network, I don't know what I would do at night.
Al, I am gonna try the 1500 and hope it works. Did your doctor give you any idea of how long this pain is going to go on or what it is caused by? I am due to see a physical med doctor on the 18th and hope I will get some answers. This is very frustrating. I got rid of the back pain and now this. I feel a little better that there are other people out there who have the same foot pain. At least I know I am not crazy.
Yeah my foot hurts when anything touches it. I wear socks all the time. I actually have to wear them inside out to stop the pain. Nights are pretty bad huh? Well thanks again. Angela
Angela, the way it was explained to me is that surgery is like opening a car door after you have shut your hand in it. You relieve the pressure but your had is still injured. Our nerves have been injured by our disc injuries and it is taking time to heal. Nerves are very slow in healing. What we are feeling is normal and most likely will go away but it may take 6 months to a year. I hope the 1500 does the trick. Nights are alot better now. I was thankful to have a tv in my bedroom and a couple of good books. Let me know how it goes.
By the way, I love the inside out sock trick. I am going to have to try it.
as with any med, you should always give it a couple days to let your body adjust to the increase in the dosage. Take it when you are going to bed or when you won't be going out anywhere. I remember when I got my script I made the severe mistake of taking my first dose in the day before I went to work-BAD IDEA. I could barely keep my eyes open. they always say you need to give your body time to see how the med will affect you.
Mel, I can imagine your day. I was a complete idiot for about three days. I still call it morontin. I still also have to proofread my posts because I leave letters out of words. I had to type proofread three times.
Another neat trick is to go up and down in elevation. I live in Colorado and have gone for a few drives the past couple up high then down again. It makes me dizzy. I hope everyone has a restful night.